Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Investigation of sleeplessness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sleep Disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi,
I am Chethan from Bangalore. My mother of age 47 is suffering from sleeplessness from past 10 years and we have consulted at various doctors including at NIMHANS Blore, she currently has hypertension and takes CresarH daily. From past 5 years she has been taking Lonazep2, Resperidon4, nexito10, she feels very sleepy through the day but never gets a deep sleep. Her lifestyle has changed completely in the past few years. She doesnt feel to do any of her daily activities, she skips her breakfast, bath, tablet for hypertension, etc. Seeing her condition i am giving her the half tablet of the above mentioned 3 tablets. Recently she underwent treatment for breast absys and took antibiotics. Now she doesnt feel to take food and even if she takes she goes motion soon(daily 4-5 times). She is very exhausted and doesnt have interest to go to doctor again and to take the tablets. Please me what i should do to save her.
Doctor :   Hi
User :   hi
Doctor :   Let me read the query.
User :   ok doctor
Doctor :   May I know the reason for which respirodone and lonazep was prescribed?
User :   she had anxiety and used to feel to quarel with the people whom she felt suspected
Doctor :   Ok
User :   she was admitted in the hospital and given shock treatmet thrice, 5 years back
Doctor :   Since when is she on these medications?
User :   the 3 tablets are from past 5 years, cresarh is from past 1 year
Doctor :   Does she have any other medical problems such as diabetes/hypertension?
Doctor :   Does she have any thyroid problems?
User :   she has hypertension
User :   and she had underwent tonsils operation 4 months back
Doctor :   You mentioned that she is drowsy in the day - since when is she having this?
Doctor :   Is this something recent or been there since 10 years too?
User :   she has it ever since she started taking the 3 tablets i had mentioned, from past 2-3 years it is increased
Doctor :   Ok.
Doctor :   Since when exactly are her eating problem started?
Doctor :   How is her memory grossly?
User :   she remembers very well and thinks too much on any matter she comes across, her eating problem is from 5-6 months
Doctor :   Ok.
Doctor :   Does she have difficulties in walking?
User :   yes she has joints pain
Doctor :   Apart from the pain - is she has problem of walking like, walking very slowly?
User :   yes she walks slowly becos of pain
Doctor :   Ok
Doctor :   Have you seen a doctor in the past to evaluate the cause for sleeplessness?
User :   yes an year back we went to NIMHANS and got diagnoised by a different doc and got tyhe new set of medicine, after she took that she never slept for 3 days
User :   we discontinued that and prefered to take the old medicine only
Doctor :   OK
Doctor :   Do you remember the name of those medications which were prescribed?
User :   no
Doctor :   Ok
Doctor :   Let me explain it to you.
User :   ok
Doctor :   Since I have not examined her physically, I would not be able to point out the exact reason for her sleeplessness.
Doctor :   However, I can suggest you the probable causes for it.
Doctor :   There are more than one probable cause why she is not able to sleep, those include,
Doctor :   1. Her psychological problems, on its own can cause sleeplessness.
Doctor :   This probably is the major cause.
Doctor :   2. Drugs that she is own.
Doctor :   Respirodone, an antipsychotic drug can cause sleeplessness.
Doctor :   The reason why she is drowsy during the day is due to the effects of inabiliity to sleep during the day and due to the effects of lonazep and the antihypertensive medications.
Doctor :   These two probably are the most important causes.
Doctor :   Are you following?
User :   yes
Doctor :   I shall suggest you a few methods that may help her.
User :   so could u pls just me a probable solution
User :   yes pls
Doctor :   1. You would need to try modifying her sleep cycle slowly.
Doctor :   One who sleeps during the day may have insomnia issues.
Doctor :   That is going to be difficult however with slow practice is not going to be difficult.
Doctor :   2. Get to know if these drugs are making her drowsy.
Doctor :   You can do this by modifying the dose or the frequency of the medications, offcourse after discussing with her treating doctors.
Doctor :   A serum sodium levels may be necessary, to see if she has low sodium.
Doctor :   Hyponatremia can causes drowsiness.
Doctor :   So if she has, one you may have to treat these issues too.
Doctor :   3. A few life style modifications would be necessary.
Doctor :   Changes in her food habbits, modifying the environment of her bedroom would also be useful.
Doctor :   Modifications such as changing the colour of the room, using dim lights or no lights while she is on bed even if she is not sleeping can help her a lot
Doctor :   Are you following what I am suggesting?
User :   yes doctr
Doctor :   Ok.
User :   thanks a lot
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor